Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

Will a slow heart rate become more normal after time passes when taking sotalol?

I'm on the lowest dose of 80 mg and have been on sotalol for 8 days. My heart rate is steadier but in the low 50s. I feel very weak and a bit light headed as well as somewhat unsteady on my feet. I've talked to the nurse. She told me the doctor is gone for the next two weeks, but he sometimes checks his messages. She said the next step would be to switch to multaq, but that would require his authorization.  He had ruled that out due to its usual lower success rate, I believe. And my research shows slow heart rate as a common side effect. She said I could switch back to the metoprolol and diltiazem regimen I had been on. But that was when I was experiencing very rapid heart rates that felt awful. So is this what life is going to be from now on?  Or will I develop tolerance to the sotalol?
1 Responses
11548417 tn?1506084164
Often side effects disappear after a few weeks of starting the medication, so give it some time.
If, after a few weeks, you are still experiencing your current symptoms, discuss with your doctor.
There are many different beta blockers and sometimes product a is best for patient 1 and product b is better for patient 2. It often is trial and error to find out what works best for you.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.